MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing placement of a turbo-ject® double lumen over-the-wire power-injectable picc for an unspecified indication.The guide wire unraveled and 'has fallen apart' during placement.The wire was exchanged for a new device.The procedure was completed without further incident.No further patient or event information was provided.The device is reportedly available for evaluation, however it has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
Additional information: a second wire guide was used in the procedure; however, it also unraveled.This event has been reported under mw# 1820334-2017-04162.Investigation - evaluation: a review of dimensional verification, complaint history, device history record, documentation, drawings, instructions for use(ifu), manufacturing instructions, specifications, quality control data and visual inspection of the returned device was conducted during the investigation.Visual inspection and functional testing of the returned device were performed.It appeared to be an uncoated wire and was unraveled at the solder joint approximately 59 cm from the proximal end of the wire guide.The distal weld was still intact with the coils but the mandril was not attached.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The ifu instructs to withdraw the provided needle before withdrawing the wire guide.The customer stated the wire had been withdrawn through the 21g needle in the picc kit.Based on the information provided, examination of the returned product, and the results of our investigation; the root cause was determined to be product use/handling related- did not follow instructions/label, as the customer did not follow instructions and withdrew the wire guide through the needle.We have notified the appropriate personnel and will continue to monitor for similar events.

Brand Name
TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6667137
Report Number1820334-2017-01072
Device Sequence Number19347869
Product Code LJS
UDI-Device Identifier00827002345164
UDI-Public(01)00827002345164(17)180817(10)7157854
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-OTW-ST-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date06/26/2017
Supplement Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1